MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAGII; HBSII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAGII; HBSII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a nonreactive (negative) advia centaur hbsagii (hbsii) result which was discordant relative to later repeat testing.The advia centaur hbsagii instructions for use (ifu) states the following, under limitations: "for diagnostic purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." "patients taking biotin supplements may have false negative results with this assay.Patient samples containing biotin of greater than 75 ng/ml may produce false negative results." siemens is investigating.
 
Event or Problem Description
The customer reports observation of a nonreactive (negative) advia centaur hbsagii (hbsii) result which was discordant relative to repeat testing.In (b)(6) of 2021, a patient was tested for hepatitis b surface antigen using hbsii lot 238, and a result of 0.70 index (nonreactive) was obtained and reported.In (b)(6) of 2023, the patient was tested for hepatitis following abnormal liver function tests.A result of >1000 was produced using hbsii, and the sample was referred for confirmatory testing.Results confirmed a hepatitis b infection of >3 months duration.Patient clinical status indicated likely reactivation of a chronic infection, rather than an acute infection.The sample from (b)(6) of 2021 was re-tested using an alternate method, producing a positive result of 1.3 index.Viral-load testing (hbv dna by pcr) was also performed, which produced a very low positive result.These retrospective results indicate that the initial (0.7 index) negative hbsii result was incorrect when produced in 2021.There are no reports of adverse patient consequences in association with the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00152 was initially submitted on 2023-08-03.Update, 2023-09-05: siemens has concluded the investigation.A customer from outside the united states reported observation of a nonreactive (negative) advia centaur hbsagii (hbsii) result which was discordant relative to patient testing performed about two years later.When the original (2021) sample was re-tested using an alternate method, a low-level reactive result was observed.The patient in question has a history of being immunocompromised.No additional sample from this patient was available for testing.Due to the significant amount of time between tests, patient medical history, and the observed low-level reactivity on the alternate platform, past advia centaur hbsagii results cannot be correlated to current infectious disease testing being performed.Quality control (qc) results associated with the current (2023) testing were within expected ranges.Qc data from the 2021 testing could not be examined as results were no longer available.The assay¿s instructions for use (ifu) states the following, under limitations: ¿it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay.¿ the issue was resolved with routine troubleshooting, and the customer is currently operational.On the basis of the available information, no product problem was identified.

Brand Name
ADVIA CENTAUR HBSAGII
Common Device Name
HBSII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key17453580
Report Number1219913-2023-00152
Device Sequence Number12616385
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale